Cutting Back On One of Meds.
Apr 1, 2004
I have been living with HIV/AIDS for almost 20yrs.In that time I have been on & off meds many times over. I started again after a break of 8mos.. The new combination is: Crixivan,Norvir,Combivir,and Viread. I have been dealing with a # of side effects, but the counts are good, (actually GREAT), according to my DR. and now he is trying to help me with the side effects by cutting down on one of the meds. He offered me this option: To cut back on the Norvir,(which I am elated about,"smile"),however I am scared. Is my concern valid? He had expressed that there are no guarentees, and this I know, being 20 yrs at this, I am just questioning what are the possible things that could go wrong? Thank You "Nerveous and Scared Dave"
Response from Dr. Lee
Im not sure which of the side effects are troubling you most. This is a regimen that I sometimes use for patients who have been on several other combos or who need "salvage" treatments. If you it is effective for you and the side effects are not too great I would encourage you to "hang in there" a bit to see if your symptoms ease. However, if they are very severe, of course you want to try to reduce the side effects. You haven't listed your current dose or the recommended change in dosing, so I can't comment on the specifics. One note is that the Norvir is generally used only as a "booster" in this regimen, so higher doses (400-600 bid) may not be necessary.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Feet A Sign Of AIDS?
- Groin Pain After Breast Sucking Worried I Have HIV
- Itchy Balls After Licking Genital Sign Of HIV AIDS
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Sore On Penis After Condom Broke Worried I Have HIV
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.